LocalSYR

Police credit Narcan with saving overdose victim in mall parking lot

Late Saturday afternoon, a twenty year old woman stopped breathing in the parking lot of Destiny USA. She later told police, she'd been using heroin.
Syracuse (WSYR-TV) - Late Saturday afternoon, a twenty year old woman stopped breathing in the parking lot of Destiny USA. She later told police, she'd been using heroin.

Emergency workers were alerted about a possible overdose at 4:45 p.m., when a friend of the woman started to scream for help.

A stranger, passing by, stopped to perform CPR until paramedics arrived and used the drug Narcan, which counteracts the effects of heroin.

Once the woman regained her consciousness and her breath, she told police she'd bought heroin. Police did not identify the source of the drug, but said the investigation continues.

In recent months police in Syracuse and across Central New York have reported an uptick in heroin abuse, which has led to more reported overdoses. The problem resulted in efforts to equip more first responders with Narcan, in order to stabilize patients quickly.
Page: [[$index + 1]]